\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Effective interface conditions for processes through thin heterogeneous layers with nonlinear transmission at the microscopic bulk-layer interface

  • * Corresponding author: Markus Gahn

    * Corresponding author: Markus Gahn 
The work of the first author was supported by the Center for Modelling and Simulation in the Biosciences (BIOMS) at the University of Heidelberg.
Abstract / Introduction Full Text(HTML) Figure(1) Related Papers Cited by
  • In this paper, we consider a system of reaction-diffusion equations in a domain consisting of two bulk regions separated by a thin layer with thickness of order $ε$ and a periodic heterogeneous structure. The equations inside the layer depend on $ε$ and the diffusivity inside the layer on an additional parameter $γ ∈ [-1, 1]$. On the bulk-layer interface, we assume a nonlinear Neumann-transmission condition depending on the solutions on both sides of the interface. For $\epsilon \to0 $, when the thin layer reduces to an interface $Σ$ between two bulk domains, we rigorously derive macroscopic models with effective conditions across the interface $Σ$. The crucial part is to pass to the limit in the nonlinear terms, especially for the traces on the interface between the different compartments. For this purpose, we use the method of two-scale convergence for thin heterogeneous layers, and a Kolmogorov-type compactness result for Banach valued functions, applied to the unfolded sequence in the thin layer.

    Mathematics Subject Classification: 35B27, 35K57, 35K61, 80M40.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  The microscopic domain containing the thin layer $\Omega_\epsilon^M$ with periodic structure for $n = 2$. The heterogeneous structure of the membrane is modeled by the diffusion coefficient $D^M$

  • [1] G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518.  doi: 10.1137/0523084.
    [2] T. ArbogastJ. Douglas and U. Hornung, Derivation of the double porosity model of single phase flow via homogenization theory, SIAM J. Math. Anal., 27 (1990), 823-836.  doi: 10.1137/0521046.
    [3] A. BourgeatO. Gipouloux and E. Marušić-Paloka, Modelling of an underground waste disposal site by upscaling, Math. Meth. Appl. Sci., 27 (2004), 381-403.  doi: 10.1002/mma.459.
    [4] A. Bourgeat and E. Marušić-Paloka, A homogenized model of an underground waste repository including a disturbed zone, Multiscale Model. Simul., 3 (2005), 918-939.  doi: 10.1137/040605424.
    [5] H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Springer-Verlag, New York, 2011.
    [6] D. CioranescuA. Damlamian and G. Griso, The periodic unfolding method in homogenization, SIAM J. Math. Anal., 40 (2008), 1585-1620.  doi: 10.1137/080713148.
    [7] D. CioranescuA. DamlamianG. Griso and D. Onofrei, The periodic unfolding method for perforated domains and Neumann sieve models, J. Math. Pures Appl., 89 (2008), 248-277.  doi: 10.1016/j.matpur.2007.12.008.
    [8] M. Gahn and M. Neuss-Radu, A characterization of relatively compact sets in Lp(Ω, B), Stud. Univ. Babeş-Bolyai Math., 61 (2016), 279-290. 
    [9] M. GahnM. Neuss-Radu and P. Knabner, Homogenization of reaction-diffusion processes in a two-component porous medium with nonlinear flux conditions at the interface, SIAM Journal on Applied Mathematics, 76 (2016), 1819-1843.  doi: 10.1137/15M1018484.
    [10] M. GahnM. Neuss-Radu and P. Knabner, Derivation of effective transmission conditions for domains separated by a membrane for different scaling of membrane diffusivity, Discrete & Continuous Dynamical Systems-Series S, 10 (2017), 773-797.  doi: 10.3934/dcdss.2017039.
    [11] G. GrisoA. Migunova and J. Orlik, Homogenization via unfolding in periodic layer with contact, Asymptotic Analysis, 99 (2016), 23-52.  doi: 10.3233/ASY-161374.
    [12] G. GrisoA. Migunova and J. Orlik, Asymptotic analysis for domains separated by a thin layer made of periodic vertical beams, Journal of Elasticity, 128 (2017), 291-331.  doi: 10.1007/s10659-017-9628-3.
    [13] A. A. Moussa and L. Zlaïji, Homogenization of non-linear variational problems with thin inclusions, Math. J. Okayama Univ., 54 (2012), 97-131. 
    [14] M. Neuss-Radu, Mathematical modelling and multi-scale analysis of transport processes through membranes (habilitation thesis), University of Heidelberg, 2017.
    [15] M. Neuss-Radu and W. Jäger, Effective transmission conditions for reaction-diffusion processes in domains separated by an interface, SIAM J. Math. Anal., 39 (2007), 687-720.  doi: 10.1137/060665452.
    [16] G. Nguetseng, A general convergence result for a functional related to the theory of homogenization, SIAM J. Math. Anal., 20 (1989), 608-623.  doi: 10.1137/0520043.
    [17] I. S. PopJ. Bogers and K. Kumar, Analysis and upscaling of a reactive transport model in fractured porous media with nonlinear transmission condition, Vietnam Journal of Mathematics, 45 (2017), 77-102.  doi: 10.1007/s10013-016-0198-7.
    [18] C. Vogt, A Homogenization Theorem Leading to a Volterra Integro-Differential Equation for Permeation Chromotography, SFB 123, University of Heidelberg, Preprint 155 and Diploma-thesis, 1982.
  • 加载中

Figures(1)

SHARE

Article Metrics

HTML views(1810) PDF downloads(342) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return